Alert archive / New York / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 8, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 24, 2018, 8:00 PM EDT for Westchester County, New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2018, 8:00 PM EDT (00:00 UTC)
- Expired
- Jun 24, 2018, 8:45 PM EDT
- In force
- 45 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greater Bridgeport Planning Region, CT, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 70 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 8:02 PM EDT | TSTM WND DMG | Pleasantville, NY | TREE DOWN ON WIRES ON OLD SLEEPY HOLLOW ROAD |
| Jun 24, 8:04 PM EDT | TSTM WND DMG | Valhalla, NY | TREE DOWN ON WIRES ON COLUMBUS AVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.0
The text
As transmitted.
101
WUUS51 KOKX 250000
SVROKX
CTC001-NYC119-250045-
/O.NEW.KOKX.SV.W.0008.180625T0000Z-180625T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
800 PM EDT SUN JUN 24 2018
The National Weather Service in Upton NY has issued a
* Severe Thunderstorm Warning for...
Southern Fairfield County in southern Connecticut...
Central Westchester County in southeastern New York...
* Until 845 PM EDT.
* At 759 PM EDT, a severe thunderstorm was located over Hawthorne, or
near Mount Kisco, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* This severe thunderstorm will be near...
Greenwich and Bedford around 810 PM EDT.
Stamford around 820 PM EDT.
New Canaan and Darien around 825 PM EDT.
Norwalk around 830 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4127 7342 4108 7340 4103 7387 4120 7387
TIME...MOT...LOC 2359Z 268DEG 28KT 4113 7376
HAIL...1.00IN
WIND...60MPH
$$
JC2 follow-up statements
474
WWUS51 KOKX 250020
SVSOKX
Severe Weather Statement
National Weather Service New York NY
820 PM EDT SUN JUN 24 2018
CTC001-NYC119-250045-
/O.CON.KOKX.SV.W.0008.000000T0000Z-180625T0045Z/
Fairfield CT-Westchester NY-
820 PM EDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHERN FAIRFIELD AND CENTRAL WESTCHESTER COUNTIES...
At 819 PM EDT, a severe thunderstorm was located near New Canaan,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
This severe storm will be near...
New Canaan and Darien around 825 PM EDT.
Norwalk around 830 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4127 7342 4108 7340 4105 7374 4121 7376
TIME...MOT...LOC 0019Z 268DEG 28KT 4114 7355
HAIL...1.00IN
WIND...60MPH
$$
JC638
WWUS51 KOKX 250043
SVSOKX
Severe Weather Statement
National Weather Service New York NY
843 PM EDT SUN JUN 24 2018
CTC001-NYC119-250053-
/O.EXP.KOKX.SV.W.0008.000000T0000Z-180625T0045Z/
Fairfield CT-Westchester NY-
843 PM EDT SUN JUN 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAIRFIELD AND CENTRAL
WESTCHESTER COUNTIES WILL EXPIRE AT 845 PM EDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
LAT...LON 4127 7342 4108 7340 4105 7374 4121 7376
TIME...MOT...LOC 0043Z 268DEG 28KT 4115 7332
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:29 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 24, 7:29 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service New York NY 729 PM EDT Sun Jun 24 2018 .SYNOPSIS... A cold front crosses the area this evening, followed by high pressure building in from southern Ontario through Monday night, then slides offshore into Tuesday night. A warm front approaches Wednesday and Wednesday night, lifting to the north on Thursday, followed by a cold front during Thursday night into Friday. A warm front will push north of the region early in the weekend, followed by high pressure building in from the southeast into early next week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... A 700-500 hPa northern stream shortwave trough crosses the area tonight. Initially this will act on CAPE around 1000 J/kg over the Lower Hudson Valley/NE NJ/SW CT with 0-6km bulk shear of around 40 kt. As a result still have a low end chance of severe weather over this area into the early evening hours, with the main threat being damaging wind gusts. Far more likely though, are some isolated strong storms with locally heavy rainfall and gusts in the 35-45 mph range. The storms should weaken as they head farther east into a marine dominated airmass this evening. Generally expect all precipitation to be done by 4-6Z. See the hydrology section of the AFD for details on expected amounts and any impacts. Lows tonight should be a few degrees above normal - mainly in the mid-upper 60s, with a some lower 60s forecast in the higher elevations of the Lower Hudson Valley, NE NJ and SW CT. There is a high rip current risk at the eastern Suffolk County beaches through 9pm, otherwise there is a moderate risk of rip current formation at Atlantic Beaches through tonight. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... The axis of a mean northern stream trough crosses the area Monday. With a drying NW flow in the low levels, it should be dry - but should see some mid level instability clouds by afternoon as the (relative) cold pool associated with the trough builds over the area then. Highs on Monday should be within a few degrees of normal. Coastal areas likely will be warmer than today, with the absence of a seabreeze. Deep layered ridging begins to build in Monday night, with the associated subsidence keeping things dry, with minimal, if any cloud cover. Lows Monday night should be around 5 degrees below normal. There is a moderate risk for rip current formation at Atlantic Beaches into Monday evening. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Upper level ridging out ahead of the next shortwave will be over the region Tuesday leading to dry and mainly sunny conditions. The 500 mb ridge passage will then follow by early Wednesday leading to a return SW flow at the surface and more humid conditions. An increase in cloud cover is then expected as a shortwave is progged by global ensemble consensus to head into the Great Lakes region. The associated warm front will draw closer by Wednesday night leading to the next chance of rain. The global models do differ to some degree on how quickly the trough axis slides through for Thursday into early Friday and where exactly it parks itself late in the week. The current thinking is a warm front moves through, then a cold front for Thursday into Friday. A surface trough likely forms over the area ahead of the cold front. It does look more likely that the front never makes it through the entire region and instead dissipates nearby sometime Friday into early Saturday as heights begin to rise. A heat ridge from the Southern Plains during the mid week will then build northeast into the Ohio Valley and the northeast at some point during the weekend. GFS 850 mb temperatures should easily get into the 18 to 20c territory if the 500 mb height consensus forecast verifies. This has the potential to lead to the first prolonged heat wave of the season beginning sometime during the weekend and lasting into the 4th of July time period. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... Low pressure was moving through the northeast early this evening, with a cold front expected to pass through late tonight, around 05Z through 07Z. Scattered thunderstorms were a ahead of the front, with the potential for gusty winds up to 35 KT north of the NYC terminals through 02Z. The thunderstorms are expected to weaken once the storms move into and through NYC, as the storms encounter more stable marine air. Areas of MVFR will be possible with the storms. Otherwise VFR conditions are expected through the forecast. S to SW winds shift to the NW, mainly to the right of 310 magnetic, with the cold front passage. Gusts develop early Monday morning with gusts 20-25 KT. Winds and gusts diminish after 22Z Monday. .OUTLOOK FOR 00Z TUESDAY THROUGH FRIDAY... .Monday night-Tuesday...VFR. .Wednesday...VFR. S-SW winds G20-25KT possible. .Wednesday night-Thursday...MVFR or lower conds with any showers and possible tstms. SW winds G15-25KT. .Thursday night-Friday...Mainly VFR. && .MARINE... A light to moderate pressure gradient over the waters through Monday night will limit sustained winds to around 15 kt or less. Seas on the coastal ocean waters will be 4 ft or less and on the non- ocean waters 2 ft or less through Monday night as well. Conditions are then expected to remain tranquil Tuesday with a relaxed pressure gradient developing over the waters. Thereafter, the pressure gradient tightens resulting in a strengthening S-SW flow and SCA-level gusts possible on all waters Wednesday afternoon through Thursday evening. Ocean seas should increase to SCA levels in response to the strengthening and prolonged south-southwest flow. The winds will come down Thursday night into Friday, but SCA advisory conditions will remain out on the ocean due to high seas. && .HYDROLOGY... There could be a few locally heavy downpours this and evening. As a result, there is a low end possibility for minor flooding of urban and known poor drainage areas that do experience locally heavy rainfall. The threat will also be somewhat dependent on storm motion, which at this time appears should be fast enough to help mitigate any potential flood threat. Areal average rainfall totals will be around 1/2 inch or less, but stronger, slower moving convection, could produce locally up to around an inch. No hydrologic impacts are expected from Monday through the rest of the forecast period. && .EQUIPMENT... NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off the air for an extended period of time. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...High Rip Current Risk until 9 PM EDT this evening for NYZ081. NJ...None. MARINE...None. && SYNOPSIS...JE/Maloit NEAR TERM...Maloit SHORT TERM...Maloit LONG TERM...JE AVIATION...MET MARINE...JE/Maloit HYDROLOGY...JE/Maloit EQUIPMENT...
Hazardous weather outlook, Jun 24, 11:27 AM EDT, 8 hours 33 minutes before
Hazardous Weather Outlook National Weather Service New York NY 1127 AM EDT Sun Jun 24 2018 CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>071-251530- Northern Fairfield-Northern New Haven-Southern Fairfield- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- 1127 AM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This Afternoon and Tonight. There is a very low chance for severe thunderstorms this afternoon and evening. The main threat is from damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation maybe needed this afternoon and evening. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ007-008-010>012-NYZ072>075-078>080-176>179-251530- Northern Middlesex-Northern New London-Southern New Haven- Southern Middlesex-Southern New London-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 1127 AM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ081-251530- Southeastern Suffolk- 1127 AM EDT Sun Jun 24 2018 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-355-251530- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1127 AM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. There is a chance for thunderstorms producing wind gusts of at least gale force this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation maybe needed this afternoon and evening. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-340-345-350-353-251530- Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 1127 AM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jun 24, 4:51 PM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service New York NY
451 PM EDT SUN JUN 24 2018
CTZ005-NYZ068-242130-
Northern Fairfield-Putnam-
451 PM EDT SUN JUN 24 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
FAIRFIELD AND EASTERN PUTNAM COUNTIES...
At 449 PM EDT, strong thunderstorms were clustered near Lake Carmel,
moving east at 30 mph.
Wind gusts up to 50 mph are possible with these storms. Brief heavy
downpours will also occur with these storms.
Locations impacted include...
Danbury, Sherman, Newtown, Brookfield, New Fairfield, Patterson and
Putnam Lake.
LAT...LON 4166 7349 4165 7349 4164 7350 4153 7345
4150 7344 4151 7339 4151 7338 4149 7337
4147 7331 4143 7332 4148 7378 4150 7378
4153 7360 4153 7353 4167 7352
TIME...MOT...LOC 2049Z 268DEG 24KT 4153 7372
JCSpecial weather statement, Jun 24, 5:30 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service New York NY
530 PM EDT SUN JUN 24 2018
CTZ005>008-NYZ068-242230-
Northern Fairfield-Northern New London-Northern New Haven-Northern
Middlesex-Putnam-
530 PM EDT SUN JUN 24 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN NEW
LONDON...CENTRAL FAIRFIELD...CENTRAL NEW HAVEN...NORTHERN MIDDLESEX
AND EASTERN PUTNAM COUNTIES...
At 530 PM EDT, radar indicated strong thunderstorms located along a
line extending from Burlington to near Southbury to Brewster.
Movement was east at 35 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Waterbury, Danbury, Meriden, Middletown, Wallingford, Shelton,
Naugatuck, Southbury, Wolcott, Colchester, East Hampton, Mahopac,
Durham, Brewster and Newtown.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4159 7232 4153 7243 4129 7315 4132 7355
4137 7355 4134 7384 4151 7339 4147 7331
4149 7333 4151 7316 4156 7316 4164 7298
4156 7295 4154 7285 4164 7263 4165 7250
4158 7247 4159 7239 4169 7227 4168 7227
TIME...MOT...LOC 2130Z 271DEG 31KT 4175 7299 4151 7329 4138 7363
JCSpecial weather statement, Jun 24, 6:32 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service New York NY
632 PM EDT SUN JUN 24 2018
CTZ005>011-NYZ070-242330-
Southern Middlesex-Northern Fairfield-Southern Fairfield-Northern New
London-Northern New Haven-Northern Middlesex-Southern New
Haven-Northern Westchester-
632 PM EDT SUN JUN 24 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN NEW
LONDON...CENTRAL FAIRFIELD...SOUTHERN NEW HAVEN...MIDDLESEX AND
NORTHEASTERN WESTCHESTER COUNTIES...
At 631 PM EDT, radar indicated strong thunderstorms located along a
line extending from Hebron to Durham to near Ridgefield.
Movement was east at 20 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Jewett City, Bridgeport, New Haven, Milford, Middletown, Wallingford,
Norwich, Shelton, Guilford, New Canaan, Colchester, Clinton, East
Hampton, Durham and Salem.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4166 7216 4164 7192 4145 7224 4129 7256
4123 7288 4125 7291 4126 7291 4122 7299
4117 7325 4120 7350 4128 7367 4146 7280
4164 7250 4158 7247 4160 7233 4164 7233
4167 7227 4170 7226 4170 7222
TIME...MOT...LOC 2231Z 271DEG 18KT 4165 7240 4146 7271 4130 7349
JCSpecial weather statement, Jun 24, 6:44 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service New York NY
644 PM EDT SUN JUN 24 2018
CTZ005-009-NJZ002-103-104-NYZ067>071-242345-
Northern Fairfield-Southern Fairfield-Western Bergen-Western
Passaic-Eastern Bergen-Putnam-Rockland-Southern Westchester-Northern
Westchester-Orange-
644 PM EDT SUN JUN 24 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT FAIRFIELD...WESTERN
PASSAIC...NORTHERN BERGEN...WESTCHESTER...ORANGE...PUTNAM AND
ROCKLAND COUNTIES...
At 641 PM EDT, strong thunderstorms were clustered over Orange
county and moving east at 30 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Stamford, Danbury, White Plains, New City, Port Chester, Newburgh,
Middletown, West Milford, Ossining, Peekskill, New Canaan, Monsey,
Nanuet, Ramsey and Ringwood.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4150 7448 4163 7426 4158 7413 4161 7413
4159 7395 4144 7398 4146 7397 4149 7393
4153 7353 4167 7352 4166 7349 4153 7345
4103 7350 4098 7381 4104 7450 4120 7437
4136 7469 4149 7476
TIME...MOT...LOC 2241Z 268DEG 33KT 4134 7427
JCSpecial weather statement, Jun 24, 7:40 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service New York NY
740 PM EDT SUN JUN 24 2018
CTZ008-011-012-250030-
Southern Middlesex-Southern New London-Northern New London-
740 PM EDT SUN JUN 24 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW LONDON COUNTY...
At 738 PM EDT, radar indicated strong thunderstorms located along a
line extending from near Plainfield to Old Saybrook. Movement was
east at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Jewett City, Norwich, New London, Groton, Old Saybrook, Salem,
Mystic, Waterford, East Lyme, Ledyard, Griswold, Old Lyme, Westbrook,
Preston and Lisbon.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4142 7180 4141 7184 4135 7183 4132 7184
4133 7194 4130 7200 4131 7208 4129 7211
4130 7217 4131 7219 4128 7220 4127 7232
4125 7238 4127 7241 4127 7244 4126 7246
4165 7206 4163 7196 4164 7179
TIME...MOT...LOC 2338Z 282DEG 19KT 4167 7195 4127 7235
JCSpecial weather statement, Jun 24, 7:47 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service New York NY
747 PM EDT SUN JUN 24 2018
CTZ005-006-009-010-NJZ103-104-NYZ067>071-250045-
Northern Fairfield-Southern Fairfield-Northern New Haven-Southern New
Haven-Western Bergen-Eastern Bergen-Putnam-Rockland-Southern
Westchester-Northern Westchester-Orange-
747 PM EDT SUN JUN 24 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT FAIRFIELD...WESTERN
NEW HAVEN...NORTHERN BERGEN...WESTCHESTER...EASTERN ORANGE...PUTNAM
AND ROCKLAND COUNTIES...
At 745 PM EDT, strong thunderstorms were clustered near the border
of Rockland, Orange, Putnam and Westchester Counties, moving east at
30 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Yonkers, Bridgeport, Stamford, Norwalk, Danbury, White Plains,
Milford, Shelton, New City, Naugatuck, Port Chester, Newburgh,
Ossining, Ridgewood and Peekskill.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4149 7344 4151 7339 4147 7331 4151 7332
4151 7316 4156 7317 4156 7313 4129 7298
4115 7310 4115 7319 4105 7338 4093 7380
4100 7425 4159 7418 4159 7395 4153 7400
4144 7398 4149 7393 4153 7353 4167 7352
TIME...MOT...LOC 2345Z 268DEG 29KT 4131 7385
JCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:49 PM EDT | Special Weather Statement | OKX | Bronx, Kings, New York, Queens, Richmond | 56 min |
| Jun 24, 10:48 PM EDT | Special Marine Warning | OKX | 42 min |
Nearby
Severe Thunderstorm Warnings in New York, 2018Severe Thunderstorm Warnings in Connecticut, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.